MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient's left eye in a secondary surgical procedure due to patient experiencing halos, glare, and refractive surprise issues.It was indicated that another johnson & johnson lens, model diu150 of 16.5 diopter was used as a replacement.There were no medical or surgical interventions such as incision enlargement, vitrectomy, or sutures reported.The patient is doing fine post-operation and no patient injury was reported.No further information is available.
 
Additional Manufacturer Narrative
Ethnicity: unknown/no information.Date of event: the exact date is unknown, the best estimate is between oct 13, 2021 and mar 2, 2022.The device has not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer: yes.Section d9: date returned to manufacturer: may 23, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received loose inside of a bag.Visual inspection under magnification revealed that the lens was received cut in half.The lens was cleaned and, no issues that could contribute to or cause visual disturbances could be identified.Based on the return condition of the lens, no further product evaluation could be identified.The complaint issue was not confirmed.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14350267
Report Number3012236936-2022-01227
Device Sequence Number14679348
Product Code MFK
UDI-Device Identifier05050474751170
UDI-Public(01)05050474751170(17)240226
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/26/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer08/01/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight44 KG